Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shinedown

Accutane Dilemma

So here I sit with a dilemma. I've been on Accutane since early June and am still on it in December. Which is far longer than the normal recommended course of 15-20 weeks. My course has been going good and I'm hardly getting any acne spots anymore...sure a few minor ones here and there but nothing major.

Right now I'm on what my derm calls the "ween down" period where my dosage has been cut in half and I suspect he may cut it down more. Has anyone else done the "ween down" thing or have you just stopped taking it cold turkey?

The reason I ask is due to some problems I've been dealing with these past few weeks. Lately I've been having some stomach problems, some of which are listed or at least related to some of the serious Accutane side effects. I don't know what would be causing this, whether it be Accutane or something else. Around late August I did have an Appendectomy, so I'm wondering if maybe I haven't been able to heal correctly because of the Accutane slowing down the healing process. I really have no idea. I went to my physician and got a general check up and he said everything sounds fine and that I may just have a minor case of intestine inflammation or something that would probably go away after Accutane. But I know inside that I'm not feeling fully up to par and haven't been these past few weeks.

So my dilemna is what do I do. Should I stop taking Accutane or keep taking it for another month or so? Because I definatly don't want to have any internal permanent problems result.

Share this post


Link to post
Share on other sites
So here I sit with a dilemma. I've been on Accutane since early June and am still on it in December. Which is far longer than the normal recommended course of 15-20 weeks. My course has been going good and I'm hardly getting any acne spots anymore...sure a few minor ones here and there but nothing major.

Right now I'm on what my derm calls the "ween down" period where my dosage has been cut in half and I suspect he may cut it down more. Has anyone else done the "ween down" thing or have you just stopped taking it cold turkey?

The reason I ask is due to some problems I've been dealing with these past few weeks. Lately I've been having some stomach problems, some of which are listed or at least related to some of the serious Accutane side effects.  I don't know what would be causing this, whether it be Accutane or something else. Around late August I did have an Appendectomy, so I'm wondering if maybe I haven't been able to heal correctly because of the Accutane slowing down the healing process. I really have no idea. I went to my physician and got a general check up and he said everything sounds fine and that I may just have a minor case of intestine inflammation or something that would probably go away after Accutane. But I know inside that I'm not feeling fully up to par and haven't been these past few weeks.

So my dilemna is what do I do. Should I stop taking Accutane or keep taking it for another month or so? Because I definatly don't want to have any internal permanent problems result.

Share this post


Link to post
Share on other sites

Hey, Thanks for the reply!

It's been going on for about 2-3 weeks. It was never really a pain just more of an annoyance. Like after eating my stomach would make loud sounds that embarassed the hell out of me at times. Like sitting in class and having it do that or whatever. I actually talked to my doctor about it last week, and he says I may have a mild case of irritable bowel syndrome that would probably go away after stopping, but that's not something I want to hear I might have even if temporary lol.

So I decided to stop Accutane the night I posted this topic and today, 2 days later, I feel a hell of a lot better as far as my stomach goes. So hopefully everything will work itself out and I won't have any consequences for quitting Accutane like I did as far as acne goes.

Share this post


Link to post
Share on other sites

I get the same thing. It's just gas, or mild IBS. In the manual it says accutane can cause this. Now, if there were pain, I'd be worried.

It'll go away when you stop using the drug.

I'm willing to tough it out.

Share this post


Link to post
Share on other sites

I've never heard of anyone weening off of Accutane.

I am not in the same time period as you are with your Accutane treatment however, it sounds as if you really need to contact both your doctor and your dermatologist immediately and tell them what is going on. There is no sense risking your health for clear skin.

Keep us posted on what the outcome is. I wish you luck!!!

Share this post


Link to post
Share on other sites
I've never heard of anyone weening off of Accutane.

I am not in the same time period as you are with your Accutane treatment however, it sounds as if you really need to contact both your doctor and your dermatologist immediately and tell them what is going on.  There is no sense risking your health for clear skin.

Keep us posted on what the outcome is.  I wish you luck!!!

Are you referring to me?

Because I do not think mild gas or mild stomach rumbling which comes and goes is worth stopping accutane over.

Share this post


Link to post
Share on other sites
Are you referring to me?

Because I do not think mild gas or mild stomach rumbling which comes and goes is worth stopping accutane over.

No, no. I was referring to Shine since he had surgery and is concerned that it didn't heal properly due to the Accutane. If I had concerns like this, I would be on the phone with my doctors immediately.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×